Alert archive / Texas / Flash Flood Warnings in 1995

Flash Flood Warning 1, NWS Amarillo, TX

May 7, 1995Randall County, Texas

NWS Amarillo, TX issued this flash flood warning at May 7, 1995, 1:50 AM CDT for Randall County, Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 7, 1995, 1:50 AM CDT (06:50 UTC)
Expired
May 7, 1995, 4:45 AM CDT
In force
3 hr
Issued by
NWS Amarillo, TX
Area
Whole counties

County Randall County, TX

The radar

The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 1995-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 1995-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3520 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 070651
FFWAMA
TXC381-070945-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
150 AM CDT SUN MAY 7 1995
 
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
FLASH FLOOD WARNING  EFFECTIVE UNTIL  445 AM CDT
FOR THE PEOPLE IN THE FOLLOWING LOCATION...
 
IN THE TEXAS PANHANDLE
 
   ...RANDALL COUNTY
 
RADAR ESTIMATES AND AUTOMATED RAIN GAGES INDICATE OVER 2 INCHES OF RAIN
HAS FALLEN IN RANDALL COUNTY...AT BUFFALO LAKE IN THE PAST HOUR.
 
HEAVY AMOUNTS OF WATER WILL MOVE TOWARD THE CITY OF CANYON AND PALO DURO
CANYON...TAKE ACTION NOW...
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT.  KNOW YOUR
LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME
KILLERS IN HEAVY RAINS.  DO NOT ATTEMPT TO DRIVE THROUGH RISING
WATER.  DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT.
RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.
 
 
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at May 6, 8:39 PM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, May 6, 8:39 PM CDT, 5 hours 11 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
830 PM CDT SAT MAY 06 1995

DRYLN MOVD ABT 30 MILES E OF AMA...AND HAS RETREATED TO NR A GUY-
AMA-INK LN.  BNDRY FM RAIN-COOLED AIR IN OK LIES ACRS SERN ZNS...
WHERE SFC MSTR AXIS EXTDS NWD THRU ERN ZNS.  OLD WMFNT INTERSECTS
DRYLN SW OF LBB.  SATELLITE INDCS INCRGLY DIFFLUENT FLOW OVR PNHDLS
...AND AS 135 KT JET STREAK SEEN AT 42000 FT ON 00Z ELP SOUNDING
MOVS OVHD TNGT...TRW DVLPMT WL BE LIKELY.  345 PM FCST HAS A GOOD
HANDLE ON SITUATION...AND NO SGFNT CHANGES WL BE MADE ATTM.  03

.AMA...NONE.
.OK...NONE.

COCKRELL

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 12:01 AM CDTSevere Thunderstorm WarningAMAParmer29 min
May 7, 12:14 AM CDTSevere Thunderstorm WarningAMACastro46 min
May 7, 1:02 AM CDTSevere Thunderstorm WarningAMACastro, Deaf Smith, Randall58 min
May 7, 1:24 AM CDTTornado WarningAMARandall51 min
May 7, 1:53 AM CDTSevere Thunderstorm WarningAMAPotter67 min
May 7, 2:03 AM CDTTornado WarningAMAPotter57 min
May 7, 2:48 AM CDTSevere Thunderstorm WarningAMACarson, Hutchinson57 min
May 7, 3:31 AM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree44 min
May 7, 4:23 AM CDTSevere Thunderstorm WarningAMAHansford67 min
May 7, 4:23 AM CDTSevere Thunderstorm WarningAMAHutchinson47 min
May 7, 5:26 AM CDTSevere Thunderstorm WarningAMAOchiltree64 min
May 7, 5:40 AM CDTSevere Thunderstorm WarningAMAMoore50 min
May 7, 6:24 AM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson51 min
May 7, 7:32 AM CDTSevere Thunderstorm WarningAMAHansford43 min
May 7, 8:07 AM CDTTornado WarningAMAHansford25 min
May 7, 12:18 PM CDTSevere Thunderstorm WarningAMADonley57 min
May 7, 12:55 PM CDTSevere Thunderstorm WarningAMAGray65 min
May 7, 1:09 PM CDTSevere Thunderstorm WarningAMAHansford66 min
May 7, 1:21 PM CDTSevere Thunderstorm WarningAMAWheeler54 min
May 7, 1:36 PM CDTSevere Thunderstorm WarningAMAHemphill69 min
May 7, 2:15 PM CDTSevere Thunderstorm WarningAMAChildress60 min
May 7, 2:19 PM CDTSevere Thunderstorm WarningAMAWheeler56 min
May 7, 2:29 PM CDTSevere Thunderstorm WarningAMALipscomb31 min
May 7, 2:42 PM CDTSevere Thunderstorm WarningAMAHemphill63 min
May 7, 3:59 PM CDTSevere Thunderstorm WarningAMARoberts21 min

Nearby

Flash Flood Warnings in Texas, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.